Alert archive / Wisconsin / Wind Advisories in 2025
Wind Advisory 6, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Dec 20, 2025, 3:14 PM CST for 18 counties in Wisconsin. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2025, 3:14 PM CST (21:14 UTC)
- Expired
- Dec 20, 2025, 7:27 PM CST
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 391 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -189 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751 WWUS73 KGRB 202114 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 314 PM CST Sat Dec 20 2025 WIZ018>022-030-031-035>040-045-048>050-073-074-210200- /O.NEW.KGRB.WI.Y.0006.251220T2114Z-251221T0200Z/ Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon- Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara- Winnebago-Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Sobieski, Oshkosh, Brookside, Sturgeon Bay, Middle Inlet, Mountain, Oconto, Plover, Loomis, Stevens Point, Little Suamico, Green Bay, Porterfield, New Holstein, Keshena, Appleton, Two Rivers, Neenah, Tomahawk, Peshtigo, Antigo, Chilton, Waupaca, Menasha, Wautoma, Merrill, Brillion, Crivitz, Redgranite, Harmony, High Falls Reservoir, Luxemburg, Marshfield, Sister Bay, Neopit, Manitowoc, Pensaukee, Shawano, Kewaunee, Lakewood, Wausau, Townsend, Wisconsin Rapids, New London, Fish Creek, and Clintonville 314 PM CST Sat Dec 20 2025 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. The strongest winds will occur through early this evening. * WHERE...Portions of central, east central, north central, and northeast Wisconsin. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects, such as holiday decorations. Tree limbs could be blown down and isolated power outages may result. * ADDITIONAL DETAILS...Areas that saw light snow early today, could see blowing and drifting snow in open areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay JLA
2 follow-up statements
076 WWUS73 KGRB 210009 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 609 PM CST Sat Dec 20 2025 WIZ018>021-030-031-035>037-045-073-074-210115- /O.CAN.KGRB.WI.Y.0006.000000T0000Z-251221T0200Z/ Lincoln-Langlade-Menominee-Northern Oconto County-Marathon- Shawano-Wood-Portage-Waupaca-Waushara-Southern Marinette County- Southern Oconto County- Including the cities of Sobieski, Brookside, Middle Inlet, Mountain, Oconto, Plover, Loomis, Stevens Point, Little Suamico, Porterfield, Keshena, Tomahawk, Peshtigo, Antigo, Waupaca, Wautoma, Merrill, Crivitz, Redgranite, Harmony, High Falls Reservoir, Marshfield, Neopit, Pensaukee, Shawano, Lakewood, Wausau, Townsend, Wisconsin Rapids, New London, and Clintonville 609 PM CST Sat Dec 20 2025 ...WIND ADVISORY IS CANCELLED... The period of strongest wind gusts has ended. Wind gusts of 30 to 40 mph are still possible early this evening. $$ WIZ022-038>040-048>050-210200- /O.CON.KGRB.WI.Y.0006.000000T0000Z-251221T0200Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Chilton, Kewaunee, Green Bay, Oshkosh, Menasha, Sturgeon Bay, Luxemburg, Brillion, New Holstein, Two Rivers, Appleton, Sister Bay, Neenah, Manitowoc, and Fish Creek 609 PM CST Sat Dec 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Calumet, Manitowoc, Winnebago, Brown, Door, Kewaunee, and Outagamie Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects, such as holiday decorations. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay JLA
153 WWUS73 KGRB 210127 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 727 PM CST Sat Dec 20 2025 WIZ022-038>040-048>050-210230- /O.CAN.KGRB.WI.Y.0006.000000T0000Z-251221T0200Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Chilton, Kewaunee, Green Bay, Oshkosh, Menasha, Sturgeon Bay, Luxemburg, Brillion, New Holstein, Two Rivers, Appleton, Sister Bay, Neenah, Manitowoc, and Fish Creek 727 PM CST Sat Dec 20 2025 ...WIND ADVISORY IS CANCELLED... The strongest wind gusts have ended. Wind gusts of 30 to 40 mph are still possible through late this evening. $$ For more information, visit us at http://www.weather.gov/GreenBay JLA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Dec 20, 2:09 PM CST, 1 hour 5 minutes earlier. Its key messages:
- Westerly winds will gust 30 to 45 mph this afternoon and may lead to drifting snow and patchy blowing, especially on north-south roads across northern Wisconsin where light snow accumulations fell early today.
- Colder air moves in this afternoon and tonight with wind chills falling to 10 to 20 below in spots overnight, lowest over central Wisconsin.
- Although no significant weather systems are on tap heading into the start of the holiday week, there are medium (40-70%) chances for at least an inch of snow over parts of northeast Wisconsin Sunday night and Monday, and smaller chances (<20%) for a light wintry mix/freezing drizzle during this time.
- Beyond Sunday, above average to well above average temperatures will prevail through the week.
Area forecast discussion, Dec 20, 2:09 PM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
209 PM CST Sat Dec 20 2025
.KEY MESSAGES...
- Westerly winds will gust 30 to 45 mph this afternoon and may
lead to drifting snow and patchy blowing, especially on
north-south roads across northern Wisconsin where light snow
accumulations fell early today.
- Colder air moves in this afternoon and tonight with wind
chills falling to 10 to 20 below in spots overnight, lowest
over central Wisconsin.
- Although no significant weather systems are on tap heading
into the start of the holiday week, there are medium (40-70%)
chances for at least an inch of snow over parts of northeast
Wisconsin Sunday night and Monday, and smaller chances (<20%)
for a light wintry mix/freezing drizzle during this time.
- Beyond Sunday, above average to well above average
temperatures will prevail through the week.
&&
.DISCUSSION...
Issued at 208 PM CST Sat Dec 20 2025
Tonight-Sunday: Gusty winds this afternoon, turning colder
A cold front is pushing southeast across the area this afternoon
with a surge of strong low-level cold advection in its wake.
Deepening mixing and winds near 45 kts at the top of the mixed layer
with fairly unidirectional westerly flow will lead to a period of
gusty winds into the evening, up to 40-45 mph in spots at times.
This will lead to some drifting/patchy blowing snow and locally
slick travel, especially across northern Wisconsin where a
fresh coating of snow fell last night. Wind chills will fall
below zero in most locations overnight and early Sunday with 10
to 30 percent chances for wind chills dropping to 20 below for a
time early Sunday morning across central Wisconsin.
Winds will be much lighter on Sunday as high pressure passes across
the region, but temperatures will remain below average for Sunday.
Sunday night-Monday: Light snow/wintry mix
A quick-moving shortwave trough will slide through Sunday night into
Monday as the flow becomes more zonal aloft and warmer air starts to
return northward. A swath of warm advection/frontogentically induced
precip will spread east with the wave, although there is some
lingering uncertainty in placement, degree of dry air, and thermal
profiles. Overall, precip amounts look modest, and the highest
chances for at least an inch of snow (40-70%) are centered across
northeast Wisconsin. Depending on the degree of saturation and mid-
level warming, some mixed precip cannot be ruled out. ECMWF ensemble
precip types do show a low (<10-20%) for light freezing rain/drizzle
on Monday/Monday evening, especially from central into east-central
Wisconsin. This will not be a major system, but there could be some
minor impacts to travel.
Tuesday-Saturday: Warmer, low precip chances
Global ensembles are in strong agreement for mid-level ridging to
overspread the central US for much of Christmas week, resulting in
high confidence for above average temps. Mean 850 mb
EPS/GEFS/Canadian ensemble temps towards Christmas Day are near the
top of climo and there are medium (40-70%) chances for highs of at
least 40F by Christmas Day.
Although there is little signal for any significant weather systems
to impact the area through late week, a few embedded shortwave
troughs in the west to southwest flow may bring some light
precipitation at times for mid to late week, including one system on
Wednesday, but precip chances are low at this time (<30%). With
southerly flow over cold ground and stronger moisture return by mid
week (precipitable water values exceeding the 90th percentile), will
have to watch for low stratus/fog development. Probabilities for
above freezing dew points increase Wednesday and Christmas Day
(above 80% for many areas), often a favorable signal for widespread
fog/stratus.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1118 AM CST Sat Dec 20 2025
Westerly winds will increase to 15 to 25 kts with gusts up to 35
kts this afternoon and evening as a cold front moves through.
Winds will slowly diminish overnight and will subside to under
10 kts on Sunday for most areas under the influence of high
pressure.
The highest chances for MVFR ceilings and snow showers will be
across north-central Wisconsin into tonight. There is a lower
probability (20 to 40%) for patchy MVFR ceilings for a time
later this afternoon and evening with the arrival of the colder
air. Despite the gusty winds, confidence was not high enough to
mention any visibility reductions from drifting/blowing snow.
&&
.MARINE...
Issued at 208 PM CST Sat Dec 20 2025
Post frontal westerly flow and deepening mixing will promote a
period of gale force gusts this afternoon and evening. As high
pressure begins to approach on Sunday morning, winds will slowly
subside. Issued a Small Craft Advisory for the overnight hours as
winds remain gusty, but drop below gale force. Small Craft Advisory
conditions may develop again on Monday as southerly winds and waves
increase.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
WI...None.
MARINE...Small Craft Advisory until 3 PM CST this afternoon for LMZ521-
522-541>543.
Small Craft Advisory from midnight tonight to 6 AM CST Sunday
for LMZ521-522-541>543.
Gale Warning until midnight CST tonight for LMZ521-522-541>543.
&&
DISCUSSION...JM
AVIATION...JM
MARINE...JMHazardous weather outlook, Dec 20, 2:11 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 211 PM CST Sat Dec 20 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 211 PM CST Sat Dec 20 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Winds will gust 30 to 45 mph through early evening. The gusty winds may result in patchy blowing and drifting snow, especially on north-south roads over northern Wisconsin, with minor impacts to travel. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Light snow or a wintry mix may result in minor impacts to travel Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-212015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 211 PM CST Sat Dec 20 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gale force gusts through this evening with gusty winds and Small Craft Advisory conditions continuing overnight. Freezing spray will be possible as well. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Small Craft Advisory conditions may develop on Monday and Monday night.
In the hours before
Special weather statement, Dec 20, 12:31 PM CST, 2 hours 43 minutes before
Special Weather Statement National Weather Service Green Bay WI 1231 PM CST Sat Dec 20 2025 WIZ005-010>013-202145- Vilas-Oneida-Forest-Florence-Northern Marinette County- 1231 PM CST Sat Dec 20 2025 ...Gusty Winds and Patchy Blowing Snow This Afternoon... Westerly winds, gusting 30 to 40 mph at times, combined with light snow accumulations from early this morning will lead to patchy blowing and drifting snow this afternoon, locally reducing visibility at times, especially in less sheltered areas. If driving, be prepared for changes in visibility and slippery stretches on roads. Slow down and increase distance between vehicles.
Special weather statement, Dec 20, 1:27 PM CST, 1 hour 47 minutes before
Special Weather Statement National Weather Service Green Bay WI 127 PM CST Sat Dec 20 2025 WIZ018>022-030-031-035>040-045-048>050-073-074-202300- Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon- Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara- Winnebago-Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 127 PM CST Sat Dec 20 2025 ...Gusty Winds This Afternoon... Strong westerly winds will gust 35 to 45 mph at times this afternoon behind a cold front. Be prepared for difficult travel, especially for high profile vehicles traveling on north to south oriented roads. Secure any loose objects that may be blown due to the gusty winds. In addition, patchy blowing and drifting snow may occur in unsheltered areas where fresh snow has fallen.
Local storm report, Dec 20, 3:04 PM CST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
304 PM CST Sat Dec 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM Non-Tstm Wnd Gst 2 SSE Wausau 44.93N 89.62W
12/20/2025 M61 MPH Marathon WI ASOS
ASOS station KAUW Wausau Airport.
0228 PM Non-Tstm Wnd Gst 3 ESE Oneida 44.48N 88.13W
12/20/2025 M52 MPH Brown WI ASOS
ASOS station KGRB Green Bay Airport.
1250 PM Non-Tstm Wnd Gst 2 ENE Bakerville 44.63N 90.18W
12/20/2025 M51 MPH Wood WI AWOS
AWOS station KMFI Marshfield Airport.
0145 PM Non-Tstm Wnd Gst 4 W Rhinelander 45.63N 89.48W
12/20/2025 M51 MPH Oneida WI ASOS
ASOS station KRHI Rhinelander Airport.
0245 PM Non-Tstm Wnd Gst 2 NE Port Edwards 44.37N 89.83W
12/20/2025 M48 MPH Wood WI ASOS
ASOS station KISW Wisconsin Rapids Airport.
0255 PM Non-Tstm Wnd Gst 1 ENE Clintonville 44.62N 88.73W
12/20/2025 M47 MPH Waupaca WI AWOS
AWOS station KCLI Clintonville Airport.
0150 PM Non-Tstm Wnd Gst 3 SSW Wautoma 44.03N 89.30W
12/20/2025 M46 MPH Waushara WI AWOS
AWOS station KY50 Wautoma Airport.
0235 PM Non-Tstm Wnd Gst 2 E Antigo 45.15N 89.12W
12/20/2025 M46 MPH Langlade WI AWOS
AWOS station KAIG Antigo Airport.
0255 PM Non-Tstm Wnd Gst 1 ENE Shawano 44.78N 88.57W
12/20/2025 M46 MPH Shawano WI AWOS
AWOS station KEZS Shawano Airport.
0155 PM Non-Tstm Wnd Gst 2 NW Merrill 45.20N 89.72W
12/20/2025 M45 MPH Lincoln WI AWOS
AWOS station KRRL Merrill Airport.
0215 PM Non-Tstm Wnd Gst 2 ESE Waupaca 44.33N 89.02W
12/20/2025 M43 MPH Waupaca WI AWOS
AWOS station KPCZ Waupaca Airport.
0250 PM Non-Tstm Wnd Gst 1 ENE Mosinee 44.78N 89.67W
12/20/2025 M41 MPH Marathon WI AWOS
AWOS station KCWA Mosinee Airport.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:19 PM CST | Small Craft Advisory | GRB | 16 hr |
Nearby
Wind Advisories in Wisconsin, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.